MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F060803CS
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the right superficial femoral artery via the left common femoral artery, the catheter allegedly had resistance while advancing.It was further reported that the tip of deployment device allegedly detached and migrated to the patient's distal superior femoral artery.Reportedly, the broken part of the device allegedly could not be removed and is now caged between the artery wall with additional two stents.The current status of patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned catheter sample was found in used condition without stent that reportedly had been deployed inside patient.The inner catheter cardan tube was found broken at the distal end, and one segment was separately returned.The distal end of the inner catheter cardan tube including tip was missing as it reportedly was trapped to the vessel with additional stents.Difficult insertion/ removal could not be evaluated based on the sample condition.The investigation leads to confirmed result for break and detachment of a distal segment of the inner catheter cardan tube.A 5f introducer with 0.018" guidewire were used for access.In both iliac stents have been placed previously, and the vessel was calcified.During deployment, the system was correctly held at the stability sheath, and the user did not experience difficulty during deployment.It was further reported that the system insertion and removal was not smooth, an extra force was needed but not a big force potential.Based on the information available, the investigation is closed with confirmed results for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit'.Regarding pre-dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended'.The instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used' and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together'.Holding and handling of the system throughout deployment was found sufficiently described.H10: b5, d4 (expiration date: 10/2026), g3, h6 (device, patient).H11: h6 (method, result, conclusion).H11: section a through f the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the right superficial femoral artery via the left common femoral artery, the catheter allegedly had resistance while advancing.It was further reported that the tip of deployment device allegedly detached and migrated to the patient's distal superior femoral artery.Furthermore, the system allegedly did not go in or go out smoothly.Reportedly, the broken and migrated part of the device allegedly could not be removed and is now caged between the artery wall with the additional two stents.The current status of the patient was unknown.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20031705
Report Number9681442-2024-00246
Device Sequence Number6507813
Product Code NIP
UDI-Device Identifier00801741120176
UDI-Public(01)00801741120176
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F060803CS
Device Lot NumberANHX3425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight41 KG
Patient RaceWhite